Alert archive / Maine / Small Craft Advisories in 2014

Small Craft Advisory 101, NWS Caribou, ME

January 28, 2014

NWS Caribou, ME issued this small craft advisory at Jan 28, 2014, 12:59 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2014, 12:59 AM EST (05:59 UTC)
Expired
Jan 28, 2014, 7:00 PM EST
In force
18 hr
Issued by
NWS Caribou, ME

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 4:09 PM EST, 8 hours 50 minutes earlier.

Area forecast discussion, Jan 27, 4:09 PM EST, 8 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
409 PM EST MON JAN 27 2014

.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTHEAST OF THE AREA TONIGHT ALLOWING
ANOTHER ROUND OF ARCTIC HIGH PRESSURE TO BUILD INTO THE REGION.
TEMPERATURES WILL MODERATE LATE WEEK AHEAD OF ANOTHER COLD FRONT
EXPECTED TO CROSS THE AREA ON FRIDAY.

NEAR TERM /THROUGH TUESDAY/...
STRONG CLIPPER SYSTEM JUST NE OF THE FA AS OF LATE MON AFTN W/ AN
ATTENDANT ARCTIC FRONT CROSSING ERN SECTIONS AND THIS FRONT SHOULD
BE INTO NB AFTER 21Z... NICE SNOW SQUALL ASSOCIATED W/ THIS FRONT
W/ MANY AREAS SEEING A 15-20 MIN PD OF LOCALLY HEAVY SNOW AND LOW
VSBYS. ALSO SAW STRONG WAA BRING TEMPS UP TO JUST ABV FREEZING AT
KPQI W/ TEMPS N AND W OF A KPQI TO DOVER FOXCROFT STAYING BLO
FREEZING W/ TEMPS ACROSS THE FAR N AND NW NEVER GETTING MUCH ABV
20F. ALL THIS MVS E OF THE AREA NXT HR OR SO AND WILL BE REPLACED
BY ANOTHER SURGE OF ARCTIC AIR ON BLUSTERY WRLY WNDS. SURGE OF
ARCTIC AIR LATE THIS AFTN AND EVE WILL BE ACCOMPANIED BY BLSN
WHERE TEMPS REMAINED BLO FREEZING AND ESCAPED RAIN TODAY. WILL
ALSO ADVERTISE WND GUSTS UP TO 35 MPH AT TIMES THRU LATE EVE
ACROSS THE N AND WRN AREAS. HAVE DROPPED ALL WNTR WX ADV W/ THIS PCKG
AND THESE WILL BE REPLACED BY WND CHILL ADV AND WRNGS FOR OUR NRN
AND WRN ZNS.

OTHER THAN THE COLD ...WX PTRN QUIETS DOWN LATER TNGT THRU TUE W/
MAINLY DRY CONDS EXPECTED. WNDS WILL DROP OFF LATER TNGT BUT WILL
REMAIN UP ENUF TO WARRANT WND CHILL HEADLINES INTO MID TUE AM. LOW
TEMPS TNGT EXPECTED TO RANGE FROM 10-20 BLO FAR N AND W TO ZERO-5
ABV NR THE COAST. HIGHS TUE WILL RANGE FROM NR ZERO FAR N AND W TO
15-20F NR THE COAST...
&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
LOW PRESSURE IS EXPECTED TO PASS WELL TO THE SOUTH OF NEW ENGLAND
TUESDAY NIGHT. THIS SYSTEM SHOULD STAY FAR ENOUGH SOUTH TO KEEP
QPF SOUTH OF THE FORECAST AREA. A COLD FRONT WILL APPROACH FROM
THE WEST WEDNESDAY THEN PASS THROUGH IN THE AFTERNOON. ANOTHER
COLD FRONT WILL APPROACH FROM THE NORTHWEST THURSDAY. HAVE BLENDED
THE NAM...GFS...SREF AND ECMWF FOR QPF AND POPS. FOR WINDS HAVE
USED THE MOSG25. TEMPERATURE AND DEW POINT GRIDS FROM SUPPER BLEND.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL PUSH OFFSHORE THURSDAY NIGHT AND A SOUTH WIND
BEHIND THE HIGH WILL BRING SOME MODERATION IN TEMPERATURES. A COLD
FRONT WILL THEN PUSH THROUGH EARLY FRIDAY MORNING. ONLY MODERATELY
COOLER AIR WILL FOLLOW THIS FRONT AS HIGH PRESSURE BUILDS ACROSS THE
REGION AT THE END OF THE WEEK. A BROAD WEST TO EAST FLOW OF AIR WILL
PREVAIL ACROSS THE NATION TO BEGIN FEBRUARY. TEMPERATURES OVER THE
WEEKEND INTO NEXT WEEK WILL BE NEAR NORMAL TO PERHAPS A COUPLE
DEGREES ABOVE NORMAL WITH ZONAL FLOW AND NO BITTER COLD ARCTIC AIR
AROUND. A STORM SYSTEM MAY APPROACH SATURDAY NIGHT OR SUNDAY TO
BRING SNOW OR SNOW CHANGING TO RAIN DEPENDING ON THE TRACK.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
NEAR TERM: MUCH DRIER AIR OVERSPREADS OUR TERMINALS LATE THIS AFTN
THRU THE OVRNGT HRS. EXPECT MAINLY VFR CONDS THRU TUE THO COULD
SEE SOME MVFR CONDS AT TIMES IN BLSN THRU THE LATE EVE HRS...

SHORT TERM: EXPECT VFR CONDITIONS TUESDAY NIGHT THROUGH THURSDAY.

&&

.MARINE...
NEAR TERM: STRONG WAA WILL BE REPLACED BY STRONG CAA BEHIND AN
ARCTIC FRONT TO CROSS THE WATERS BY ERLY EVE. WNDS SHOULD BEGIN TO
SUBSIDE LATER THIS EVE AS A RIDGE OF ARCTIC HIGH PRES QUICKLY
BUILDS EWRD OVR THE WATERS. HAVE EXTENDED THE GLW TIL 06Z. AFTER
THE GLW IS DROPPED WILL NEED TO CARRY AN SCA THRU AT LEAST TUE...

SHORT TERM: HAVE USED A BLEND OF THE NAM12 AND GFS40 FOR
SUSTAINED WINDS. WILL USED 125 PERCENT OF SUSTAINED WIND FOR
GUSTS. FOR WAVES: EXPECT A BLEND OF SOUTHWEST TO WEST WIND WAVE
COMBINED WITH LONG PERIOD WAVE 2-3 FEET/9-10 SECONDS FROM PASSING
OFF-SHORT SYSTEM. HAVE USED THE SWAN/NAM FOR WAVE GRIDS.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY
     FOR MEZ002-004>006-010.
     WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY
     FOR MEZ001-003.
MARINE...FREEZING SPRAY ADVISORY FROM 1 AM TO 1 PM EST TUESDAY FOR
     ANZ050>052.
     GALE WARNING UNTIL 1 AM EST TUESDAY FOR ANZ050>052.

&&

NEAR TERM...KHW
SHORT TERM...MIGNONE
LONG TERM...BLOOMER
AVIATION...KHW/MIGNONE
MARINE...KHW/MIGNONE
Hazardous weather outlook, Jan 27, 4:14 PM EST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
414 PM EST MON JAN 27 2014

MEZ002-004>006-010-282115-
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
414 PM EST MON JAN 27 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND NORTHERN MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ001-003-282115-
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
414 PM EST MON JAN 27 2014

...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ011-015>017-029>032-282115-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
414 PM EST MON JAN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-282115-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
414 PM EST MON JAN 27 2014

...GALE WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 2:51 AM ESTWind Chill AdvisoryCARAroostook, Penobscot, Piscataquis9 hr

Nearby

Small Craft Advisories in Maine, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.